Alert archive / Missouri / Flash Flood Warnings in 2015
Flash Flood Warning 55, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jul 7, 2015, 9:54 AM CDT for Stone County, Taney County, Missouri. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2015, 9:54 AM CDT (14:54 UTC)
- Expired
- Jul 7, 2015, 4:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Emergency
- Flash flood emergency
- Flood severity
- None
Counties Stone County, MO, Taney County, MO
The radar
The Springfield radar (KSGF), 61 km from the middle of the area, began a volume at 14:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 10:41 AM CDT | FLASH FLOOD | Branson, MO | MAJOR FLOODING OCCURING IN BRANSON ON PRIMARY AND SECONDARY ROADS. WATER RESCUES ALONG ANIMAL SAFARI ROAD AND BIRD ROAD. ONE WAS A RESIDENCE AND THE OTHER WAS A VEHICLE SWEPT OFF ROAD. ROAD CLOSURES OF CLIFF DRIVE AND CANAL.STOCKSTILL PARK EXTENSIVELY DAMAGED. |
| Jul 7, 11:07 AM CDT | HEAVY RAIN 5.5 | Cape Fair, MO | 5.5 INCHES RAIN SINCE 830AM |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 47 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 2.9 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 865 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 554 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -67 m²/s²
- 0-3 km storm-relative helicity
- -40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
010
WGUS53 KSGF 071454
FFWSGF
MOC209-213-072100-
/O.NEW.KSGF.FF.W.0055.150707T1454Z-150707T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
954 AM CDT TUE JUL 7 2015
...FLASH FLOOD EMERGENCY FOR CENTRAL AND SOUTHERN STONE COUNTY AND
FOR WESTERN TANEY COUNTY INCLUDING THE CITY OF BRANSON...
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL STONE COUNTY IN SOUTHWEST MISSOURI...
WEST CENTRAL TANEY COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 400 PM CDT TUESDAY.
* AT 954 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED AN AREA OF
VERY HEAVY RAINFALL ACROSS THE WARNED AREA. NEARLY 4 INCHES OF
RAIN HAS FALLEN IN A SHORT AMOUNT OF TIME...CAUSING SIGNFICANT
FLASH FLOODING IN AREAS NEAR KIMBERLING CITY...REEDS SPRING...AND
ALONG ROARK CREEK. A DANGEROUS AMOUNT OF WATER WILL SWIFTLY FLOW
ALONG ROARK CREEK INTO THE CITY OF BRANSON.
THIS IS A FLASH FLOOD EMERGENCY FOR CENTRAL AND SOUTHERN STONE
COUNTY AND WESTERN TANEY COUNTY INCLUDING THE CITY OF BRANSON.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. LOCATIONS IN THE WARNING INCLUDE...BRANSON WEST...BRANSON...
CAPE FAIR...HOLLISTER...INDIAN POINT...KIMBERLING CITY...
KIRBYVILLE...REEDS SPRING...SILVER DOLLAR CITY...TABLE ROCK STATE
PARK AND TABLE ROCK. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL
BE ESPECIALLY SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
HIGHWAY 13 AT RAILEY CREEK NEAR REEDS SPRING.
SEVERAL FLASH FLOOD OBSERVATIONS HAVE OCCURRED IN KIMBERLING
CITY...REEDS SPRING...AND SURROUNDING RURAL AREAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
AREA STREAM GAGES INDICATE FLOOD WATERS HAVE RISEN RAPIDLY TO MAJOR
OR RECORD LEVELS.
&&
LAT...LON 3658 9359 3660 9358 3677 9358 3678 9346
3680 9344 3681 9337 3681 9333 3674 9323
3666 9315 3659 9315 3657 9324
$$
CRAMER1 follow-up statement
134
WGUS73 KSGF 071553
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1053 AM CDT TUE JUL 7 2015
MOC209-213-072100-
/O.CON.KSGF.FF.W.0055.000000T0000Z-150707T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STONE MO-TANEY MO-
1053 AM CDT TUE JUL 7 2015
...FLASH FLOOD EMERGENCY FOR CENTRAL AND SOUTHERN STONE COUNTY AND
FOR WESTERN TANEY COUNTY INCLUDING THE CITY OF BRANSON...
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 PM CDT FOR
CENTRAL STONE AND WEST CENTRAL TANEY COUNTIES...
AT 1041 AM CDT...LOCAL FIRE OFFICIALS REPORTED THAT EXCESSIVE
RAINFALL WAS PRODUCING FLASH FLOODING ACROSS THE WARNED AREA. WATER
RESCUES WERE OCCURRING ON BIRD AND ANIMAL SAFARI ROADS. ONE IS A
PERSON TRAPPED IN A HOME AND THE OTHER IS AN OCCUPIED VEHICLE BEING
SWEPT DOWN STREAM.
THIS IS A FLASH FLOOD EMERGENCY FOR CENTRAL AND SOUTHERN STONE
COUNTY AND FOR WESTERN TANEY COUNTY INCLUDING THE CITY OF BRANSON.
RUNOFF FROM THIS EXCESSIVE RAINFALL IS CAUSING FLASH FLOODING.
LOCATIONS IN THE WARNING INCLUDE...BRANSON WEST...BRANSON...
HOLLISTER...INDIAN POINT...KIMBERLING CITY...REEDS SPRING AND TABLE
ROCK STATE PARK. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE
ESPECIALLY SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
HIGHWAY 13 AT RAILEY CREEK NEAR REEDS SPRING.
RAINFALL AMOUNTS FROM 3 TO 6 INCHES HAVE ALREADY FALLEN WITH
ADDITIONAL RAINFALL IN EXCESS OF 2 INCHES EXPECTED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MULTIPLE SWIFT WATER RESCUE TEAMS HAVE BEEN OR ARE BEING DEPLOYED IN
RESPONSE TO EXTREME FLASH FLOODING. THIS IS A VERY DANGEROUS FLOOD
EVENT.
&&
LAT...LON 3658 9359 3660 9358 3677 9358 3678 9346
3680 9344 3681 9337 3681 9333 3674 9323
3666 9315 3659 9315 3657 9324
$$
HATCHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 6:42 AM CDT, 3 hours 12 minutes earlier.
Area forecast discussion, Jul 7, 6:42 AM CDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
642 AM CDT Tue Jul 7 2015
...12z Aviation Update...
.SHORT TERM...(Today and Tonight)
Issued at 335 AM CDT TUE JUL 7 2015
A rather messy mesoscale setup across the region this morning. A
surface boundary is currently making its way across the Ozark
Plateau, though wind shifts at 925mb and 850mb lag this surface
wind shift substantially. As a result, convection is festering in
multiple bands of narrow convergence across the region. This setup
will continue through much of the day, resulting in on again off
again showers and embedded storms. Clouds and intermittent rain
will result in a tricky temperature forecast with most locations
staying in the 70s. While widespread heavy rainfall is not
expected today, there will be spots of locally heavy rain where
cell training occurs.
The 850mb front looks to set up right along the I-44 corridor
tonight into Wednesday, and a wave moving northeast out of the
southern Plains will ride this boundary. This round of rain will
be of high interest given a very moist airmass in place. With
precipitable water values in excess of 2 inches, large warm cloud
depths (reaching to between 15 to 20 kft) and long/skinny CAPE
profiles on the order of hundreds of J/kg strongly point to
widespread heavy rainfall production.
Two questions remain at this point, how quickly rainfall starts
and the exact location of the heavy rainfall band. As far as onset
is concerned, the global models are more progressive with the
shortwave tonight, with heavy rain entering from the southwest
late this evening. Mesoscale models (e.g. NAM/WRF/ARW) are 6 or so
hours slower. Regardless of solution, all produce rainfall totals
in excess of 2-3". As for the exact location of the heaviest band
of rain, the along/just northwest of the plateau looks to be the
sweet spot right now, though ultimately the corridor of heavy rain
will remain a mesoscale forecast challenge.
.LONG TERM...(Wednesday through Monday)
Issued at 335 AM CDT TUE JUL 7 2015
Heavy rain will move from southwest to northeast across a bulk of
the forecast area during the day Wednesday. The going flash flood
watch handles the at risk areas very well and no changes will be
made in space or time. 2-3" with localized amounts to 5" look good
storm total wise through Wednesday evening.
Wednesday night into Thursday night, we will need to track the
location of a resultant warm front that will be lingering nearby.
This will provide focus for additional shower and thunderstorm
chances. Confidence in just where the best chances are is
dependent on how things evolve over the next 36 hours. It is
plausible an extension to the flash flood watch will be needed if
the warm front loiters over the area.
Given rather meager instability progged for the next few days. The
risk for severe is minimal.
From Friday into early next week, upper level ridging will build
over the area, shunting rain chances to our north and northeast
and bringing a return to very warm and humid conditions. Highs
will reach into the upper 80s to low 90s (perhaps a few degrees
warmer). Heat index values around 100 degrees are plausible.
&&
.AVIATION...(For the 12Z TAFS through 12Z Wednesday Morning)
Issued at 642 AM CDT TUE JUL 7 2015
Showers will be possible throughout the period over all
terminals. MVFR and at times IFR conditions are likely through
the period, especially with heavier showers that develop.
Highlighted vicinity thunder this morning, however, it is very
possible that additional thunder may need to be added later. Low
level shear is winding down this AM, but shear is an additional
variable to watch toward the end of the period.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH through Wednesday evening FOR MOZ055>058-
066>071-077>083-088>096-101>105.
KS...FLASH FLOOD WATCH through Wednesday evening FOR KSZ073-097-101.
&&
SHORT TERM...Gagan
LONG TERM...Gagan
AVIATION...FryeHazardous weather outlook, Jul 7, 5:17 AM CDT, 4 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 517 AM CDT TUE JUL 7 2015 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-081030- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 517 AM CDT TUE JUL 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED... ELEVATED FLOODING RISK. SIGNIFICANT LIGHTNING RISK. DISCUSSION... INTERMITTENT MODERATE TO HEAVY SHOWERS AND A FEW EMBEDDED THUNDERSTORMS ARE EXPECTED ACROSS THE REGION TODAY...WITH THE BEST CHANCES ALONG AND SOUTHEAST OF THE INTERSTATE 44 CORRIDOR. THERE IS AN ELEVATED RISK FOR FLOODING WHERE SHOWERS TRAIN...OR REPEATEDLY MOVE OVER THE SAME AREAS. AFTER A BRIEF BREAK IN THE RAINFALL LATE THIS AFTERNOON INTO EARLY THIS EVENING...A MORE SUBSTANTIAL AREA OF RAINFALL IS EXPECTED TO DEVELOP FROM SOUTHWEST TO NORTHEAST ACROSS THE REGION LATE THIS EVENING AND OVERNIGHT TONIGHT. MODERATE TO HEAVY RAINFALL IS EXPECTED RESULTING IN AN ELEVATED RISK OF FLASH FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. MODERATE TO HEAVY RAINFALL WILL CONTINUE TO MOVE FROM SOUTHWEST TO NORTHEAST ACROSS THE REGION ON WEDNESDAY. STORM TOTAL RAINFALL AMOUNTS OF TWO TO FOUR INCHES ARE EXPECTED FROM TODAY THROUGH WEDNESDAY...WITH LOCALLY HEAVIER AMOUNTS POSSIBLE. FLOODING OF CREEKS...STREAMS...RIVERS...AND MANY LOW WATER CROSSINGS IS LIKELY. A FLASH FLOOD WATCH REMAINS IN EFFECT ACROSS MUCH OF THE OUTLOOK AREA UNTIL WEDNESDAY EVENING. AFTERNOON HEAT INDEX VALUES WILL RANGE FROM THE MID 90 TO AROUND 100 DEGREES FROM FRIDAY INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) GAGAN
In the hours before
Local storm report, Jul 7, 7:39 AM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
739 AM CDT TUE JUL 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0739 AM FLASH FLOOD 2 SSE CASSVILLE 36.65N 93.85W
07/07/2015 BARRY MO LAW ENFORCEMENT
LAW ENFORCEMENT REPORTS LOW WATER CROSSING NEAR HIGHWAY
76 AND HIGHWAY 112 IS FLOODED AND IMPASSABLE.
&&
MGRIFFINLocal storm report, Jul 7, 7:44 AM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
744 AM CDT TUE JUL 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0744 AM FLASH FLOOD COMPETITION 37.48N 92.43W
07/07/2015 LACLEDE MO BROADCAST MEDIA
THE LOW WATER CROSSING NEAR HIGHWAY O AND ARTHUR ROAD WAS
FLOODED AND IMPASSABLE. VIDEO OF THE FLASH FLOODING FROM
SOCIAL MEDIA.
&&
MGRIFFINLocal storm report, Jul 7, 7:59 AM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
759 AM CDT TUE JUL 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 AM FLASH FLOOD WASHBURN 36.59N 93.97W
07/07/2015 BARRY MO LAW ENFORCEMENT
HIGHWAY 90 IN TOWN IS FLOODED AND IMPASSABLE.
0750 AM FLASH FLOOD 1 E CASSVILLE 36.68N 93.85W
07/07/2015 BARRY MO LAW ENFORCEMENT
HIGHWAY 76 EAST OF TOWN WAS FLOODED AND IMPASSABLE.
&&
HATCHLocal storm report, Jul 7, 8:33 AM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
833 AM CDT TUE JUL 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 AM FLASH FLOOD 3 NW EAGLE ROCK 36.58N 93.79W
07/07/2015 BARRY MO PARK/FOREST SRVC
COUNTY ROAD 1135 IN ROARING RIVER STATE PARK SAW A FLOOD
WAVE OF 4 TO 6 FEET OF WATER MOVE THROUGH THE PARK IN
LESS THAN 10 MINUTES WITH 4 FEET OF WATER STILL RUNNING
OVER THE ROAD.
&&
HATCHLocal storm report, Jul 7, 9:17 AM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
917 AM CDT TUE JUL 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 AM FLASH FLOOD 12 NE PLATO 37.63N 92.07W
07/07/2015 PULASKI MO PUBLIC
WALNUT ROAD WAS FLOODED AND IMPASSABLE.
&&
HATCHLocal storm report, Jul 7, 9:19 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
919 AM CDT TUE JUL 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 AM FLASH FLOOD REEDS SPRING 36.75N 93.38W
07/07/2015 STONE MO BROADCAST MEDIA
THREE TO SIX INCHES OF WATER WAS FLOWING THROUGH CITY
STREETS IN TOWN.
&&
HATCHThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 9:47 PM CDT | River Flood Warning | SGF | Vernon | 4 days |
| Jul 6, 10:31 PM CDT | Flash Flood Warning | SGF | Jasper | 5 hr |
| Jul 7, 3:53 AM CDT | Areal Flood Advisory | SGF | Jasper | 6 hr |
| Jul 7, 4:19 AM CDT | Areal Flood Advisory | SGF | Dent, Laclede, Maries, Phelps, Pulaski, Texas | 6 hr |
| Jul 7, 5:02 AM CDT | Flash Flood Warning | SGF | Laclede, Phelps, Pulaski, Texas, Webster, Wright | 12 hr |
| Jul 7, 6:50 AM CDT | Flash Flood Warning | SGF | Barry, Christian, McDonald, Stone, Taney | 12 hr |
| Jul 7, 9:13 AM CDT | Flash Flood Warning | SGF | Barry | 6 hr |
| Jul 7, 9:36 AM CDT | Flash Flood Warning | SGF | Douglas, Texas, Webster, Wright | 12 hr |
| Jul 7, 9:39 AM CDT | Flash Flood Warning | SGF | Dent | 12 hr |
| Jul 7, 10:01 AM CDT | Flash Flood Warning | SGF | Ozark, Stone, Taney | 12 hr |
| Jul 7, 11:21 AM CDT | Flash Flood Warning | SGF | Howell, Ozark, Shannon | 6 hr |
| Jul 7, 11:37 AM CDT | River Flood Warning | SGF | Pulaski | 33 hr |
| Jul 7, 2:57 PM CDT | River Flood Warning | SGF | McDonald | 68 hr |
| Jul 7, 4:54 PM CDT | Areal Flood Warning | SGF | Laclede, Phelps, Pulaski, Texas, Webster, Wright | 12 hr |
| Jul 7, 6:43 PM CDT | Areal Flood Warning | SGF | Barry, Christian, McDonald, Stone, Taney | 10 hr |
Nearby
Flash Flood Warnings in Missouri, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.